I have been dealing with GAD which led to depression for around 4 years and just started taking medication. Im coming up on my 4th week of Lexapro 10MG and still feel like nothing has changed besides my racing thoughts. Sometimes I still have unwanted thoughts, depersonalization, racing heart, and don't feel like eating. I just feel so hopeless and that my life is just passing me by. I also feel like this isn't even anxiety and that all of this is in my head. Should I stop taking Lexapro or up my dosage? Of course with my doctors permission. Or should I try a different medication. Please help.
Coutinho, Four to six weeks is considered a *fair trial*, but if you describe your symptoms to your doctor I think he/she will certainly consider raising your dosage, switching you to another medication, or adding Abilify or Rexulti.
Good luck! Wildcat
I agree with WCV. It should have shown some improvement by now. Maybe time to either change the dosage or change to a different med. It is trail and error to find what works for you. Many of us have had to try several different meds to find what works.
No need to suffer any longer, contact your doctor.
My thoughts are with you.
Hi Coutinho. I would let your Doctor know what is going on. If you increase the dosage on your own & your medication is changed, you may go through withdrawal on top of what you are already experiencing. Your Doctor may increase your medication, change it or add another medication to help you. It generally takes 4-6 weeks for antidepressants to reach their full therapeutic effect but I would think you should be noticing more positive effects by now than you are. I wish you the best in finding a solution to your anguish. It does take time & total honesty with your Doctor is necessary to achieve effective treatment. If there are factors contributing to your GAD & subsequent Depression, therapy in addition to medication may be required. Good luck to you.
I agree I would talk to your dr and see what they say. You may need to go up in dosage or try a different one most ad's take 6 to 8 weeks for full effects. At least that's what everyone tells me. I know that's a long time to wait.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Nov 2013 • 2 answers
Updated 30 Aug 2016 • 3 answers
Updated 6 Mar 2018 • 3 answers
Updated 5 Apr 2018 • 1 answer
Updated 24 Nov 2018 • 1 answer